Delaware, 2013Flash Flooding and Flood in Delaware, August 1, 2013
August 1, 2013 · NWS PHI · 3 events in 2 counties and zones
An approaching cold front helped trigger a series of thunderstorms with very heavy downpours in Delaware mainly during the late morning and afternoon of the 1st. Event totals were 1 to 4 inches throughout most of the state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front helped trigger a series of thunderstorms with very heavy downpours in Delaware mainly during the late morning and afternoon of the 1st. Event totals were 1 to 4 inches throughout most of the state. This caused poor drainage flooding as well as some flash flooding in Sussex County and minor flooding along the Christina River in New Castle County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 1, 10:53 AM EST, 11 minutes earlier.
Area forecast discussion, Aug 1, 10:53 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1153 AM EDT THU AUG 1 2013
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTHWARD TODAY, FOLLOWED BY A COLD FRONT
MOVING THROUGH OUR AREA LATE TONIGHT. HIGH PRESSURE WILL THEN BUILD
IN FROM THE SOUTHWEST ON FRIDAY. A SECONDARY COLD FRONT SHOULD THEN
ARRIVE LATE SATURDAY NIGHT. A CANADIAN HIGH PRESSURE SYSTEM WILL
THEN BUILD OVER THE REGION LATER SUNDAY INTO MONDAY BEFORE QUICKLY
DEPARTING. A PAIR OF FRONTAL SYSTEMS SHOULD THEN MOVE THROUGH THE
AREA TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A WEAK SURFACE LOW NEAR SOUTH-CENTRAL PENNSYLVANIA WILL TRACK
NORTHEASTWARD THROUGH THE AFTERNOON. MEANWHILE, A WARM FRONT IS
WORKING ITS WAY NORTHWARD ACROSS THE DELMARVA LATE THIS MORNING. THE
WAA COMBINED WITH SOME INCREASE IN THE FLOW UP AND OVER THE WARM
FRONT HAS HELPED TO PRODUCE NUMEROUS SHOWERS SO FAR. THIS HAS ALSO
BEEN ENHANCED SOME AS A THETA-E SURGE HAS WORKED ITS WAY NORTHWARD.
THERE IS ENOUGH ELEVATED INSTABILITY TO PROMOTE SOME STRONGER
UPDRAFTS, THEREFORE THUNDERSTORMS HAVE INCREASED SOME ACROSS OUR
DELMARVA ZONES THUS FAR. THE MAIN FOCUS HAS SET UP ALONG THE INTERSTATE
95 CORRIDOR, ALTHOUGH THIS IS SLOWLY SHIFTING EASTWARD. THERE SHOULD
BE ADDITIONAL DEVELOPMENT TO THE WEST WITH SOME HEATING AND
INCREASING LARGE SCALE LIFT FROM THE UPPER-LEVEL TROUGH ARRIVING.
WITH A LOT OF CLOUDS, THE OVERALL INSTABILITY WILL BE HELD DOWN
HOWEVER SOME BREAKS ARE OCCURRING FROM CENTRAL PENNSYLVANIA SOUTHWARD.
THE SEVERE WEATHER THREAT STILL LOOKS TO BE LOW WITH THE FORECAST
BULK SHEAR AVERAGING 25 KNOTS AND MEAGER LOW/MID LEVEL LAPSE RATES.
IF A FEW CONVECTIVE CELLS CAN BECOME STRONG ENOUGH, THEN PERHAPS A
LOCAL STRONG WIND GUST CAN OCCUR WITH MOSTLY PRECIPITATION LOADING
OF THE DOWNDRAFT BEING THE MAIN DRIVING FORCE. INTERESTINGLY ENOUGH,
THE 12Z STERLING, VA RAOB DOES SHOW AROUND 100 M2/S2 OF HELICITY
/LOW-LEVEL SHEAR/. THIS COULD RESULT IN SOME TRANSIENT ROTATION IF
WE CAN GET SOME STRONGER SUSTAINED CONVECTIVE ELEMENTS. SINCE THIS
APPEARS TO BE A LOW THREAT ATTM, NO ENHANCED WORDING WAS ADDED.
REGARDING THE POTENTIAL FLOODING ASPECT, CHECK OUT THE HYDROLOGY
SECTION BELOW.
THE HOURLY GRIDS WERE ADJUSTED, WHICH INCLUDED SOME LOWER
TEMPERATURES FOR MUCH OF THE CWA THUS FAR GIVEN THE ONGOING SHOWERS.
SOME ADJUSTMENTS WERE MADE TO THE HIGH TEMPERATURES, BUT NOTHING
SIGNIFICANT ATTM. THE POPS WERE ADJUSTED BASED ON RADAR AND EXPECTED
TRENDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE COLD FRONT MOVES THROUGH THE CWA TONIGHT AND SHOULD CLEAR THE
COAST BY DAYBREAK. POPS DECREASE FROM WEST TO EAST THROUGH THE
NIGHT.
WITH THE FRONT TO OUR EAST BY DAYBREAK, WINDS WILL SHIFT TO
THE WEST OR NORTHWEST, BUT REMAIN 10 MPH OR LESS.
LOWS WILL RANGE IN THE MID 50S NORTH AND WEST TO THE MID TO UPPER
60S ELSEWHERE.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE GFS INITIALIZATION OF THE SOUTHERN STREAM SYSTEM WAS NOT
STELLAR, BUT DID BETTER THAN THE WRF-NMMB IN THE UPPER MIDWEST FROM
WHERE OUR LONG TERM SEGMENT BEGINS. OVERALL BOTH MODELS
INITIALIZED QUITE WELL AT 850MB WITH A SLIGHT EDGE TO THE GFS AT
925MB. THE WRF-NMMB HAS HAD A BUMPY RIDE IN THE LONG TERM PERIOD
AND WAS GIVEN LESS WEIGHT THAN AVERAGE. FOR ACCURACY OR NOT THE
GFS HAS BEEN MORE CONSISTENT THAN THE WRF-NMMB OR THE CAN GGEM.
THIS LONG TERM BLENDED THE GFS WITH AS MUCH OF THE NEW ECMWF WE
COULD SEE IN TIME.
THE OVERALL PREMISE OF THE LONG TERM HAS NOT CHANGED. A CLOSED LOW
OR TROUGH IS EXPECTED TO LINGER OVER EASTERN CANADA WITH THE 500MB
RIDGE HEAT RIDGE STUCK OVER THE SOUTHERN ROCKIES. A COUPLE OF
SYSTEMS WILL GIVE US PCPN CHANCES, WITH RATHER PLEASANT DAYS AROUND
THEM. OVERALL IT WILL BE TOUGH TO GET MUCH WARMER THAN NORMAL GIVEN
THE PATTERN.
THE COLD FRONT SHOULD CLEAR OUR CWA EARLY ON FRIDAY. MOST OF OUR CWA
IS EXPECTED TO BE PROTECTED FROM PRECIPITATION BY A DEVELOPING CAP.
THE EXCEPTION COULD BE FAR NORTH WHERE SOME RATHER STRONG LOOKING
SHORT WAVES SHOULD PREVENT A CAP. BECAUSE THE MLCAPE IS SO MEAGER,
WE WILL KEEP PCPN AS SHOWERS (NO THUNDER) AND FOR NOW KEEP MENTION TO
THE HIGHER TERRAIN IN THE POCONOS. STAT GUIDANCE HAS BEEN PRETTY
CONSISTENT WITH MAX TEMPS FOR FRIDAY AND DID NOT DIFFER MUCH.
FRIDAY NIGHT DIFFICULT DECISION TO LEAVE DRY FOR NOW. THE MODELS
HAVE NOT BEEN CONSISTENT WITH BOOMING CONVECTION FARTHER TO THE WEST
IN THE SAME AREAS AND OR SAME EVOLUTION ONCE IT DEVELOPS. ALOFT THEY
DO NOT SUPPORT THE MAINTENANCE OF THUNDER IF THEY WERE TO GET
INTO OUR CWA. GIVEN WHERE THE SUPPORT FALLS APART TO OUR WEST AND
THE DP/DT LESSENING TREND. WE KEPT IT DRY. COMPROMISE FOR NOW WAS
TO START MENTION OF PCPN OFF THE BAT ON SATURDAY MORNING. CLOUDS
WILL COMPLICATE MIN TEMPS AND WE MAY BE A BIT TOO GIDDY DROPPING
THEM TO RELATIVELY COMFORTABLE LEVELS IN OUTLYING AREAS.
SATURDAY COULD BE ONE OF THOSE STEALTH SEVERE WEATHER DAYS. THERE
ARE COMPLICATIONS IF THIS CAN COME TO FRUITION. WE SHOULD HAVE MORE
THAN ADEQUATE BULK SHEAR AND FCST DCAPES OF 1000-1500J (EVEN THE
SOUNDING LOADED GUN LOOK) WOULD ENHANCE DOWNDRAFTS. THE LOCATION
OF THE JET (WHICH IS AIDING THE BULK SHEAR) OVER OUR CWA WILL NOT
HURT. THERE ARE SOME NEGATIVE FACTORS THAT WOULD HAVE TO LESSEN.
WE WILL HAVE TO WATCH THE DEW POINT RECOVERY AS FCST MLCAPES ARE
NOW LESS THAN 1000J. COULD IT BE A CASE OF TOOOOOOO MUCH SHEAR
GIVEN THE LOW CAPE ENVIRONMENT? THE FCST WESTERLY FLOW (THE SHORT
WAVES ARE RELATIVELY WEAK) ABOVE THE BOUNDARY LAYER IS NOT A STORM
RELATIVE PLUS. THE FCST MID LEVEL LAPSE RATES ARE NOT GOING TO WIN
ANY AWARDS EITHER AS MOST OF THE MOISTURE IS ABOVE 850MB. THIS IS
ANOTHER COMPLICATING FACTOR AS TO HOW MUCH SUNSHINE AND THUS HOW
HIGH WILL TEMPS GET. JUST FROM THE LIST THERE ARE MORE NEGATIVES
THAN POSITIVES AND FOR NOW WILL KEEP THE GRIDS AS SIMPLE THUNDER.
THERE SHOULD BE A BETTER CHANCE SOUTH VS NORTH BASED ON TEMP AND
DEW POINT RECOVERY. THIS DOES NOT LOOK LIKE A CASE WHERE THE BULK
SHEAR FALLS OFF A CLIFF NORTH TO SOUTH ACROSS OUR CWA.
HIGHER CHANCES SHOULD THEN DIP FARTHER TO THE SOUTH IN OUR CWA ON
SATURDAY NIGHT. WE SHAVED BACK THE LINGERING LOW CHANCE ON SUNDAY
NOW MORE SO JUST IN THE SOUTHEASTERN HALF OF OUR CWA BASED ON MODEL
TRENDS.
NO CHANGE TO SUNDAY NIGHT AND MONDAY AS HIGH PRESSURE BRIEFLY BUILDS
INTO OUR CWA WITH SOME FRESH CANADIAN AIR. THIS THOUGH SHOULD BE
FLEETING AS IT EXITS QUICKLY AS WE REMAIN UNDER A RELATIVE BRISK
FLOW ALOFT FOR EARLY AUGUST. TIMING DIFFERENCES AT THIS NATURAL
TEMPORAL TIME FRAME START CROPPING WITH THE NEXT TWO SYSTEMS.
WHILE THERE IS BETTER CONSENSUS ABOUT TUESDAY, THERE ARE
DIFFERENCES AS TO WHETHER THE NEXT ONE WOULD BE WEDNESDAY OR
THURSDAY. NO BIG CHANGES WERE MADE AT THIS JUNCTURE.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THIS AFTERNOON...VFR/MVFR CEILINGS WITH TIMES OF IFR CEILINGS AS SHOWERS
CONTINUE. THE LOCAL CEILINGS MAY TEND TO BOUNCE AROUND AT TIMES. THE
VISIBILITIES WILL BE GREATLY REDUCED DURING TIMES OF HEAVY RAIN AND
A THUNDERSTORM. WE ARE ANTICIPATING ADDITIONAL SHOWERS AND
THUNDERSTORMS TO DEVELOP TO OUR WEST AND THEN SHIFT EASTWARD LATER
THIS AFTERNOON. SOUTHERLY WINDS GENERALLY AROUND 10 KNOTS, ALTHOUGH
SOME LOCAL GUSTS TO ABOUT 20 KNOTS WILL OCCUR AT TIMES.
TONIGHT...MVFR/IFR IN SHOWERS AND SCATTERED THUNDERSTORMS, HOWEVER
ENDING FROM WEST TO EAST FROM LATE EVENING ON. LOCAL FOG IS POSSIBLE
BEFORE THE COLD FRONTAL PASSAGE AND THE ARRIVAL OF SOME DRIER AIR.
OVERALL THOUGH, IMPROVING TO VFR THROUGH THE NIGHT FROM WEST TO EAST.
OUTLOOK...
FRIDAY AND FRIDAY NIGHT...VFR. MVFR CONDITIONS POSSIBLE LATE.
SATURDAY AND SATURDAY NIGHT...WHILE PREDOMINATELY VFR, SOME
MVFR TO ISOLATED IFR CONDITIONS POSSIBLE IN SCATTERED SHOWERS
AND THUNDERSTORMS.
SUNDAY...OVERALL VFR. MVFR POSSIBLE EARLY IN THUNDERSTORMS SOUTH.
SUNDAY NIGHT AND MONDAY...VFR.
&&
.MARINE...
SOUTH TO SOUTHWEST WINDS WILL INCREASE TODAY AS A WARM FRONT SHIFTS
NORTH. THAT SAID, GUSTS UP TO 20 KT CAN BE EXPECTED. SEAS ARE
RUNNING ABOUT 2 FEET, BUT WILL ALSO SEE A BUMP LATER TODAY AND THIS
EVENING. EXPECTING THEM TO TOP OUT AT 4 FEET LATE THIS AFTERNOON AND
EARLY TONIGHT. WAVE WATCH APPEARS OVERDONE WITH THE 5 FOOTERS. WILL
HOLD OFF ON ANY HEADLINES AND NOT GO WITH A SCA.
SHOWERS AND THUNDERSTORMS EXPECTED TODAY AND TONIGHT. COULD SEE TWO
ROUNDS RATHER THAN PRECIPITATION ALL DAY. THE FIRST ROUND SHOULD
COME THIS MORNING, FOLLOWED BY A BREAK, FOLLOWED BY MORE SHOWERS
AND THUNDER THIS AFTERNOON AND EVENING.
OUTLOOK...
SUB-SMALL CRAFT ADVISORY CRITERIA IS EXPECTED TO PREVAIL THROUGH
MONDAY. SOUTHERLY SWELLS ON FRIDAY SHOULD SUBSIDE AS THE COLD FRONT
MOVES THROUGH. THE BRISKER WESTERLY FLOW LATE FRIDAY NIGHT INTO
SATURDAY PRECEDING THE NEXT COLD FRONT IS EXPECTED TO FALL SHORT OF
SMALL CRAFT ADVISORY CRITERIA. THEN AS HIGH PRESSURE COMES CLOSER
SUNDAY AND REACHES THE MARINE AREA ON MONDAY WE ARE EXPECTING TO
BE WELL BELOW SMALL CRAFT ADVISORY CRITERIA.
&&
.HYDROLOGY...
GENERAL RAINFALL AMOUNTS SHOULD AVERAGE 1.0 TO 1.5 INCHES THROUGH
TONIGHT. SOME RATHER LOCALIZED AMOUNTS REACHING UP TO 4.0 INCHES ARE
POSSIBLE.
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT FOR MUCH
OF THE AREA. THIS IS BASED ON SEVERAL LOCATIONS ACROSS OUR CWA
HAVING MUCH LOWER FLASH FLOOD GUIDANCE VALUES. THE MARFC DEPARTURE
FROM AVERAGE MAPS TELL THE STORY. A FEW LOCALES HAVE EXPERIENCED
RECORD OR NEAR RECORD RAINFALL THIS SUMMER, E.G. PHILLY BROKE
MONTHLY RECORDS IN BOTH JUNE AND JULY. PHILLY IS ACTUALLY
APPROACHING THE WETTEST METEOROLOGICAL SUMMER ON RECORD. IN A MORE
TYPICAL SUMMER, WHAT'S EXPECTED TODAY PROBABLY WOULD NOT HAVE
INDUCED A WATCH. OF CONCERN IS PORTIONS OF THE INTERSTATE 95
CORRIDOR WHERE REPEATED HEAVIER SHOWERS HAVE ALREADY OCCURRED AND
SHOULD CONTINUE INTO THIS EVENING.
EXPECT POOR DRAINAGE FLOODING AND PONDING OF WATER ON SOME
ROADWAYS, WHICH WILL SLOW TRAVEL AT TIMES. SMALLER STREAMS AND
CREEKS COULD LOCALLY FLOOD, ESPECIALLY IF SIMILAR AREAS THAT HAD
VERY HEAVY RAIN ON SUNDAY EXPERIENCE IT AGAIN INTO THIS EVENING.
IF THE RAIN FALLS HEAVY ENOUGH IN A SHORT PERIOD OF TIME, THE
THREAT FOR LOCAL FLASH FLOODING WILL INCREASE.
&&
.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE NJ COAST WITH THE
SOUTHERLY FLOW AND LONG PERIOD SWELLS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PAZ054-055-060>062-
070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NJZ001-007>010-012-
015>019.
DE...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DEZ001.
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ008.
MARINE...NONE.
&&
SYNOPSIS...GIGI/GORSE/MIKETTA
NEAR TERM...GORSE
SHORT TERM...KRUZDLO
LONG TERM...GIGI
AVIATION...GIGI/GORSE
MARINE...GIGI/KRUZDLO
HYDROLOGY...GORSE/KRUZDLO
RIP CURRENTS...HEAVENER/KRUZDLOHazardous weather outlook, Aug 1, 3:03 AM EST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
403 AM EDT THU AUG 1 2013
DEZ001-MDZ008-NJZ001-007>010-012-015>019-PAZ054-055-060>062-070-071-
101>106-020815-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
403 AM EDT THU AUG 1 2013
...FLASH FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ002-003-MDZ012-015-019-020-NJZ013-020>023-027-020815-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
WESTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
403 AM EDT THU AUG 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THIS EVENING, SOME OF
WHICH SHOULD PRODUCE HEAVY RAINFALL. AS A RESULT, THERE IS THE
POTENTIAL FOR LOCALIZED POOR DRAINAGE AND FIELD FLOODING AS WELL
AS A CHANCE OF SMALLER STREAM FLOODING. AT THE LEAST EXPECT THE
RAIN TO IMPACT TRAVEL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ014-024>026-020815-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
403 AM EDT THU AUG 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING.
SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THIS EVENING, SOME OF
WHICH SHOULD PRODUCE HEAVY RAINFALL. AS A RESULT, THERE IS THE
POTENTIAL FOR LOCALIZED POOR DRAINAGE FLOODING ESPECIALLY IF THE
HEAVY RAIN COINCIDES WITH HIGH TIDE. AT THE LEAST EXPECT THE RAIN
TO IMPACT TRAVEL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ004-020815-
DELAWARE BEACHES-
403 AM EDT THU AUG 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THIS EVENING, SOME OF
WHICH SHOULD PRODUCE HEAVY RAINFALL. AS A RESULT, THERE IS THE
POTENTIAL FOR LOCALIZED POOR DRAINAGE FLOODING ESPECIALLY IF THE
HEAVY RAIN COINCIDES WITH HIGH TIDE. AT THE LEAST EXPECT THE RAIN
TO IMPACT TRAVEL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-450>455-020815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
403 AM EDT THU AUG 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 1, 10:10 AM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1110 AM EDT THU AUG 1 2013
MDZ012-015-019-020-011615-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
1110 AM EDT THU AUG 1 2013
...AN AREA OF SHOWERS WITH GUSTY WINDS WILL AFFECT
CAROLINE...KENT...QUEEN ANNE'S AND TALBOT COUNTIES...
AT 1106 AM EDT...AN AREA OF HEAVY SHOWERS WITH GUSTY WINDS HAVE
MOVES ACROSS THE EASTERN SHORE OF MARYLAND...NEAR STARKEY
CORNER...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS SHOWER WILL BE NEAR MORGNEC AROUND 1120
AM...SUDLERSVILLE AROUND 1130 AM...MILLINGTON AROUND 1140 AM AND
SASSAFRAS AROUND 1150 AM.
LAT...LON 3887 7625 3881 7621 3882 7620 3892 7622
3893 7628 3889 7631 3905 7631 3905 7630
3900 7618 3917 7629 3938 7578 3865 7571
3870 7589 3857 7605 3873 7626 3871 7632
3867 7633 3868 7633
FORECASTER:POSpecial weather statement, Aug 1, 10:28 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 AM EDT THU AUG 1 2013
PAZ070-071-102-104-106-011630-
DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-LOWER BUCKS PA-
PHILADELPHIA PA-
1128 AM EDT THU AUG 1 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CHESTER...NORTHERN
DELAWARE...NORTHERN PHILADELPHIA...SOUTH CENTRAL BUCKS AND
SOUTHEASTERN MONTGOMERY COUNTIES...
AT 1122 AM EDT...A STRONG THUNDERSTORM WAS NEAR WEST CHESTER...MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL BE NEAR DEVON-BERWYN AROUND 1140
AM...RADNOR TOWNSHIP AROUND 1150 AM...CONSHOHOCKEN AROUND NOON...
FLOURTOWN AROUND 1210 PM...WILLOW GROVE AROUND 1220 PM AND WARMINSTER
HEIGHTS AROUND 1230 PM.
LAT...LON 4002 7565 4007 7557 4011 7542 4015 7537
4017 7540 4027 7523 4026 7521 4028 7519
4029 7520 4034 7512 4008 7490 4005 7497
3989 7558
FORECASTER:POFlood, New Castle
- When
- August 1, 11:04 AM EST to 2:03 PM EST
- Where
- New Castle County, Coochs Bridge to 0.45 mi WSW of Bear
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.630, -75.730
The runoff from the heavy rain and wet antecedent conditions caused minor flooding along the Christina River. The Christina River at Coochs Bridge was above its 10.5 foot flood stage from 1204 p.m. EDT through 303 p.m. EDT on the 1st. It crested at 11.34 feet at 115 p.m. EDT. Event precipitation totals included 1.90 inches in Newport, 1.31 inches in Newark, 1.17 inches at the New Castle County Airport and 1.03 inches in Hockessin.
Flash Flood, Sussex
- When
- August 1, 3:40 PM EST to 5:40 PM EST
- Where
- Sussex County, 2.34 mi NNW of Redden to 0.88 mi ESE of Staytonville
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 38.760, -75.450
Thunderstorms with heavy downpours caused flash flooding of small streams and fields as well as poor drainage flooding in and around Ellendale in central Sussex County. Event precipitation totals included 4.24 inches in Ellendale and 2.82 inches in Redden.
Flash Flood, Sussex
- When
- August 1, 5:15 PM EST to 8:15 PM EST
- Where
- Sussex County, 2.13 mi NE of Ocean View to 1.08 mi ENE of Ocean View
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 38.570, -75.070
Thunderstorms with heavy downpours caused flash flooding of small streams, fields as well as poor drainage flooding in southeastern Sussex County. Event precipitation totals included 4.13 inches in Bethany Beach, 3.80 inches in Selbyville and 3.50 inches in Gumboro.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 1 to 2, 20132 deaths · 1 event
- Drought in Iowa, August 1 to 31, 2013$945 million · 45 events
- Hail and Damaging Winds in Nebraska, August 1 to 2, 2013$65 million · 1.75 in hail · 42 events
- Drought in Texas, August 1 to 31, 2013$90 million · 13 events
- Hail and Damaging Winds in North Carolina, August 1, 20131 death · 1 injured · $15,000 · 1 in hail · 3 events
- Wildfire in Oregon, August 1 to 6, 20131 death · 2 injured · 1 event
- Drought in Oklahoma, August 1 to 31, 2013$27 million · 3 events
- Drought in Texas, August 1 to 31, 2013$5.0 million · 24 events
- Flash Flood and Hail in Wyoming, August 1, 2013$10 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Nebraska, August 1, 2013$1.3 million · 2.75 in hail · 42 events
- Flash Flooding in Georgia, August 1, 2013$3.1 million · 6 events
- Wildfire in Washington, August 1 to 16, 2013$3.5 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475249, 475110, 475109.